Alert archive / Georgia / Freeze Watches in 2013

Freeze Watch 3, NWS Atlanta, GA

October 24, 201344 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Oct 24, 2013, 4:27 AM EDT for 44 counties in Georgia. It took effect at Oct 26, 2013, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 24, 2013, 4:27 AM EDT (08:27 UTC)
In effect from
Oct 26, 2013, 2:00 AM EDT
Expired
Oct 25, 2013, 4:40 AM EDT
In force
Issued by
NWS Atlanta, GA
All 44 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 24, 4:14 AM EDT, 13 minutes earlier.

Area forecast discussion, Oct 24, 4:14 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EDT THU OCT 24 2013

.SHORT TERM /TODAY THROUGH TONIGHT/...
MAIN STORY THROUGH THE SHORT TERM REMAINS THE UNSEASONABLY COOL
TEMPERATURES. DEEP UPPER LOW CONTINUES TO DOMINATE THE EASTERN HALF
OF THE COUNTRY...WITH A SHORTWAVE DIVING DOWN THE NORTHWEST FLOW TO
BRING A SLIGHT INCREASE IN MID-LEVEL MOISTURE TO NORTH GEORGIA THIS
MORNING AND EARLY AFTERNOON. WEAK SURFACE HIGH WILL REMAIN IN PLACE
OVER THE SOUTHEAST TODAY WITH THE STRONGER...COLDER HIGH COMING DOWN
THE NORTHWEST FLOW INTO THE CENTRAL PLAINS TODAY. GUIDANCE IN FAIRLY
GOOD AGREEMENT THROUGH THE SHORT TERM...THOUGH MET TEMPS ARE A BIT
COOLER THAN MAV WITH THE ECMWF SORT OF BETWEEN THE TWO. WENT WITH A
BLEND BUT DID NOT USE AS MUCH BIAS CORRECTION BECAUSE OF THE AIRMASS
CHANGE.

FROST ADVISORY CONTINUES FOR THIS MORNING...AND IT SEEMS THAT SOME
ISOLATED AREAS IN THE MOUNTAINS MAY REACH FREEZING...BUT NOT ENOUGH
TO UPGRADE TO A FREEZE WARNING. MOST CLOUD COVER ASSOCIATED WITH THE
MIDLEVEL MOISTURE WILL REMAIN ACROSS EXTREME NORTHERN ZONES THIS
MORNING AND TODAY...BUT WITH SOME MOISTURE REMAINING TEMPS TONIGHT
PROBABLY WILL NOT GET QUITE AS COLD AS THEY WILL THIS MORNING. THAT
SAID...HAVE ISSUED ANOTHER FROST ADVISORY FOR FRIDAY MORNING BUT A
SMALLER AREA OF NORTH GEORGIA. SAME STORY WITH SOME ISOLATED AREAS
POSSIBLY REACHING FREEZING BUT NOT ENOUGH FOR FREEZE WARNING.
SURFACE HIGH WILL BE CENTERED OVER THE MID-SOUTH ON FRIDAY TO SHIFT
INTO THE SOUTHEAST FOR THE FIRST PART OF THE EXTENDED. HIGHS ON
FRIDAY WILL BE ANOTHER 6-8 DEGREES COOLER THAN HIGHS TODAY.

TDP

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
EXTENDED MODELS IN GOOD AGREEMENT THROUGH PERIOD. SURFACE HIGH
PRESSURE CENTERED OVER THE FORECAST AREA FRIDAY NIGHT WILL KEEP
WINDS NEAR CALM...AND WHEN COMBINE WITH EXPECTED CLEAR SKIES WILL
ALLOW GOOD RADIATIONAL COOLING TO SET UP. LOW TEMPERATURES
SATURDAY MORNING WILL DROP BELOW FREEZING NORTH OF A LA GRANGE TO
THOMSON LINE WITH A HARD FREEZE POSSIBLE IN PORTIONS OF NORTH
GEORGIA. ATHENS WILL APPROACH THE PREVIOUS RECORD LOW /SEE CLIMATE
PORTION BELOW/...AND HAVE GONE AHEAD AN ISSUED A FREEZE WATCH FOR
06-14Z SATURDAY /SEE ATLNPWFFC FOR MORE INFORMATION/. HIGH
PRESSURE AND DRY CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS
TEMPERATURES MODERATE BACK TOWARD NORMAL HIGHS/LOWS. THE NEXT
SYSTEM CONTINUES TO APPROACH BY THE END OF THE WEEK WITH
INCREASING MOISTURE ACROSS THE AREA BY MIDWEEK.

ATWELL

&&

.FIRE WEATHER...
FUEL MOISTURES DROPPED BETWEEN 6-8 PERCENT WEDNESDAY EVENING.
RELATIVE HUMIDITIES WILL APPROACH CRITICAL LEVELS ACROSS CENTRAL
GEORGIA THIS AFTERNOON...BUT NOT FOR THE 4-HOUR DURATION WINDOW
NEEDED...SO AT FOR TODAY NO CRITICAL FIRE WEATHER CONDITIONS
ANTICIPATED. WITH COOLER TEMPS EXPECTED ON FRIDAY...NO CRITICAL
CONDITIONS EXPECTED THEN EITHER.

&&

.CLIMATE...
RECORDS FOR 10-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      89 1919     43 1926     66 2010     31 1962
                                        1918
   KATL      85 2010     41 1926     68 2010     29 1968
                1940
   KCSG      88 2010     55 1957     73 2010     31 1962
   KMCN      88 1919     45 1926     68 2010     29 1965

&&

.PREV DISCUSSION... /ISSUED 156 AM EDT THU OCT 24 2013/
AVIATION...
06Z UPDATE... VFR THROUGH THE PERIOD...WITH FEW-SCT 5-8KFT ACROSS
N GA THIS MORNING AND EARLY AFTERNOON THAT WILL LIKELY BE VISIBLE
FROM THE NORTHERN TAF SITES. NW WINDS THROUGH THE PERIOD GENERALLY
BETWEEN 5-10KT...PERHAPS A LITTLE LIGHTER AFTER 00Z TONIGHT AT ALL
BUT ATL.

//ATL CONFIDENCE...06Z UPDATE...
HIGH ON ALL ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  39  59  31 /   0   0   0   5
ATLANTA         63  40  56  35 /   0   0   0   5
BLAIRSVILLE     57  33  51  28 /   5   5   0   5
CARTERSVILLE    63  36  55  30 /   0   0   0   5
COLUMBUS        71  45  63  42 /   0   0   0   5
GAINESVILLE     61  38  55  33 /   0   0   0   5
MACON           70  42  64  36 /   0   0   0   5
ROME            63  35  56  28 /   0   0   0   5
PEACHTREE CITY  66  39  58  29 /   0   0   0   5
VIDALIA         71  47  67  41 /   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HEARD...HENRY...JACKSON...JASPER...JONES...
LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN...
MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...UNION...
WALKER...WALTON...WARREN...WHITE...WHITFIELD...WILKES.

FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HEARD...HENRY...JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALKER...WALTON...
WHITE...WHITFIELD.

FROST ADVISORY FROM 4 AM TO 9 AM EDT FRIDAY FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
COBB...DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...
HARALSON...LUMPKIN...MURRAY...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...TDP
LONG TERM....ATWELL
AVIATION...TDP
Hazardous weather outlook, Oct 23, 10:02 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 PM EDT WED OCT 23 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1002 PM EDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A MUCH COLDER AND DRIER AIRMASS WILL SETTLE OVER GEORGIA TONIGHT.
AREAS OF FROST ARE POSSIBLE OVER PORTIONS OF NORTH AND CENTRAL
GEORGIA OVERNIGHT WITH NEAR CALM WINDS...CLEAR SKIES AND MINIMUM
TEMPERATURES AT OR BELOW 36 DEGREES ANTICIPATED. A FROST ADVISORY
HAS BEEN ISSUED.

THE DRIER AIRMASS WILL LEAD TO LOWER RELATIVE HUMIDITIES WHICH MAY
APPROACH CRITICAL THRESHOLDS FOR FIRE WEATHER CONCERNS. HOWEVER...FUEL
MOISTURES REMAIN HIGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE COLDER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH SATURDAY
MORNING. PATCHY FROST WILL BE POSSIBLE AGAIN ACROSS PORTIONS OF
NORTH GEORGIA FRIDAY MORNING...MAINLY AT SHELTERED AREAS NOT
SUSCEPTIBLE TO THE HIGHER WINDS. A FROST ADVISORY IS POSSIBLE.

SATURDAY MORNING WILL BE THE COLDEST. CLEAR SKIES AND CALM WINDS
COMBINED WITH THE COLD TEMPERATURES WILL LEAD TO GOOD RADIATIONAL
COOLING AND FROST FORMATION ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA. TEMPERATURES MAY DIP TO AROUND 32 DEGREES IN THE NORTH
GEORGIA MOUNTAINS FOR A FEW HOURS BEFORE DAWN ON SATURDAY. A FROST
ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THE AREA...WITH A
FREEZE WARNING POSSIBLE FOR PORTIONS OF NORTHERN GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:27 AM EDTFrost AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 17 more28 hr

Nearby

Freeze Watches in Georgia, 2013Every freeze watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.